MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL 170MM GAMMA4 Ø12X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL 170MM GAMMA4 Ø12X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81252170S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised from a trochanteric nail gamma4 nail to a total hip due to the rotation of lag screw not being maintained.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event of a revised nail to tha could not be confirmed but an unintended lag screw movement could be confirmed based on the image provided, only.A physical device inspection was not possible since the affected device was not returned and thus, limited to details available.X-ray image [situ prior to revision surgery] presents a lag screw medialization [migration].As per further details provided under event description ¿the lag screw is catalog number is 3066-0095 with a lot number of k0e04e6.¿ dhr review revealed that in the current case a u-blade set, ti gamma3 ø10.5x95mm was used for the treatment of above referenced trochanteric nail 170mm gamma4 ø12x170mm x 125°.The gamma4 ifu clearly instructs as following: do not use components of the gamma4 system together with components from another stryker system or any other manufacturer unless specified otherwise in the labeling of the gamma4 system and thus, the case is clear user related and has to be classified as user-customer-deviation from surgical technique.Finally, the gamma3 ifu also points out that implants which consist of several components must only be used in the prescribed combination.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
TROCHANTERIC NAIL 170MM GAMMA4 Ø12X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20091631
Report Number0009610622-2024-00819
Device Sequence Number7736714
Product Code HSB
UDI-Device Identifier07613327479348
UDI-Public07613327479348
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81252170S
Device Lot NumberK18D18E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale